Facebook Pixel
EmpowHER Guest
ask: 

I'm 65 and having a vaginal bleeding. Few drops on my underware here and there. I have no pain at all, no heavy lifting, no sex. I am puzzle what could this be. I'm calling my Dr tomorrow morning but can't go to bed just thinking no sense.

By Anonymous September 8, 2011 - 7:29pm
 
Rate This

Add a Comment5 Comments

EmpowHER Guest
Anonymous

I am 65 and postmenopausal. I am having progressive weight loss sudden change in my body mass, reduction of muscle mass, severe insomnia, muscle weakness, muscle atrophy, thinning of hair. Am I suitable candidate for Bioidentical Hormone Therapy?
I sustained my weight at 120 even through significant stress in my life for 20 years. this is very Abnormal to me. I am 107 lbs. my size was 8-10, now I am 2-4. I have GYN appointment soon. Is BHRT safe at 65? please respond. thank you so very much.

August 15, 2016 - 6:13pm
HERWriter Guide (reply to Anonymous)

Hi Anon

Thank you for your post!

I would advise against anything until you see a doctor and have testing/evals to know why you are losing so much weight, including muscle mass and weakness and severe insomnia. These symptoms may not pertain to hormonal changes in the body and need to be diagnosed before thinking about hormone supplements. Let us know how your appointment goes.

Best,
Susan

August 16, 2016 - 12:36pm
EmpowHER Guest
Anonymous

I'm 65 have had a total hysterectomy including cervix but have started bleeding from my vagina and it is swollen, I had the surgery 18 years ago

January 22, 2015 - 3:04am

Hi Anon,

Thank you for your question,

No amount of vaginal bleeding or spotting after menopause is normal. Most conditions that cause postmenopausal bleeding are benign, but it could be something more serious. That is why consulting your doctor is important.

The most frequent cause of vaginal bleeding after menopause is thinning of the tissues that line the uterus. This thinning results from the decrease in estrogen levels that women experience after menopause. The condition is common and usually doesn't require treatment. In addition, the vaginal lining can thin out significantly after menopause, to the point of causing some vaginal spotting. Vaginal estrogen can be used to treat this condition.

You didn't mention if you are on hormone therapy. Some medications, like hormone therapy for menopause and blood thinners, can also cause vaginal bleeding.

Uterine polyps or uterine fibroids could be another possible cause. If present, uterine polyps need to be removed, because in rare cases they can be a potential site of cancerous growths. Fibroids are noncancerous (benign) growths in the uterus. They tend to shrink after menopause when the level of estrogen drops and typically don't require treatment. However, fibroids that grow and are associated with bleeding after menopause need to be removed because of potential malignant changes.

Another cause of postmenopausal bleeding is overgrowth of the uterine lining (endometrial hyperplasia). Women of menopausal age are at an increased risk for this condition, particularly if they are obese or have had prolonged exposure to estrogen during their reproductive life. These include women whose periods began at an early age, those who had late menopause, women who have never given birth, or who have had polycystic ovarian syndrome.

If present, endometrial hyperplasia should be identified and treated as soon as possible. Women with this condition are at an increased risk for developing cancer of the uterine lining (endometrial cancer). Endometrial hyperplasia may require surgery, but sometimes it can be managed with medication and close follow-up monitoring.

http://www.mayoclinic.org/medical-edge-newspaper-2009/may-08b.html

Hope you have called your doctor by now,

Rosa

September 9, 2011 - 8:00am
EmpowHER Guest
Anonymous (reply to Rosa Cabrera RN)

I have the same thing going on,, I just saw this .. I know it was in 2011. but can you tell me what the results was... are you okay now...

January 18, 2016 - 8:16am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menopause

Get Email Updates

Menopause Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!